# SDR 2018FA0000063

- Difficulty date: February 20, 2018
- Submitted: February 20, 2018
- Operation: General aviation
- Aircraft: N5351W
- Make and model: Cessna 172S
- Aircraft serial: 172S9381
- Aircraft time: 3,391 hours
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 0510105364
- Condition: Frayed
- Location: Lt Wing
- Part time: 3,391 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ANNUAL INSPECTION A RUBBING NOISE WAS HEARD DURING THE AILERON MOVEMENT.  INSPECTION IN THE LEFT WING, WING STATION 70.85 (RIB OUTBOARD OF THE FLAP ACTUATOR ROD), THE AILERON CABLES TRAVEL THROUGH AN OPENING IN THE RIB.  A PIECE OF PHENOLIC IS RIVETED IN THE OPENING FOR THE CABLES TO PASS OVER (OEM INSTALLED PHENOLIC).  THE AILERON BALANCE CABLE WAS FRAYED IN THE AREA THAT PASSED OVER THE PHENOLIC BLOCK.  CABLE TENSION WAS WITHIN THE MANUFACTURER'S LIMITS.  THE CABLE WAS REPLACED.
